MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC STERNAL ZIPFIX WITH NEEDLE STERILE; CERCLAGE FIXATION

WRIGHTS LANE SYNTHES USA PRODUCTS LLC STERNAL ZIPFIX WITH NEEDLE STERILE; CERCLAGE FIXATION
Model Number 08.501.001.01S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 02/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Expiration date is unknown.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number, the device history records review could not be completed as no product was received.The investigation could not be completed; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, two (2) sternal zipfix with needle were not fastening correctly.The sternal zipfix with needle come in a pack of twenty (20).The procedure outcome was not affected.Surgery was delayed for approximately 2-5 minutes.The surgery was successfully completed.Patient status was unknown.This report involves one (1) sternal zipfix with needle sterile.This is report 2 of 2 for (b)(4).
 
Event or Problem Description
Updated event description: it was reported that on an unknown date, five (5) out of 20/pack sternal zipfix with needle were not fastening correctly.The procedure outcome was not affected.Surgery was delayed for approximately 2-5 minutes.The surgery was successfully completed.Patient status was unknown.During manufacturer's preliminary investigation of the returned devices, it was identified that one (1) sternal zipfix with needle/single pack was broken.This product condition was assessed and determined to be reportable on (b)(6) 2020.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h3, h6: visual inspection: sternal zipfix with needle sterile/20 pack was received at us customer quality (cq).Upon visual inspection at cq, it is observed that the zipfix was cut (not broken) at proximal end near the locking part.The rest of the device shows no damage.Functional inspection: functional testing of the received zipfix was performed at cq.The locking part was sliding two ways on zip without locking at any point in both directions.Dimensional inspection: dimensional inspection of the received device was performed at cq.The thickness of the zipfix and the width of the zipfix was measured to be within the specification as per the drawing.Further dimensional inspection could not be performed due to the device's geometry.Document/ specification review: the following drawing(s) was reviewed; sternal zipfix w/ needle.No design issues or discrepancies were found during this investigation.Investigation conclusion: visual inspection, functional inspection, dimensional inspection, and document specification review of the received device was performed at cq.The complaint cannot be confirmed as the device was cut not broken.A definitive root cause cannot be determined for the reported failure.During investigation, will not tension/ tighten was observed.A definitive root cause cannot be determined for the functional failure of the device.During the investigation, no unidentified product design/manufacturing issues or discrepancies were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
STERNAL ZIPFIX WITH NEEDLE STERILE
Common Device Name
CERCLAGE FIXATION
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10021525
Report Number2939274-2020-02222
Device Sequence Number11466422
Product Code JDQ
UDI-Device Identifier10887587025971
UDI-Public(01)10887587025971
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K110789
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number08.501.001.01S
Device Catalogue Number08.501.001.01S
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/06/2020
Initial Date Received by Manufacturer 04/24/2020
Supplement Date Received by Manufacturer04/07/2020
05/08/2020
05/08/2020
Initial Report FDA Received Date05/04/2020
Supplement Report FDA Received Date05/06/2020
05/08/2020
05/08/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STERNAL ZIPFIX WITH NEEDLE STERILE/20 PACK